MAUDE Adverse Event Report: CONSOLIDATED MEDICAL EQUIPMENT 10' INSUFF TUBING W/O-RING; INSUFFLATOR, LAPAROSCOPIC

CONSOLIDATED MEDICAL EQUIPMENT 10' INSUFF TUBING W/O-RING; INSUFFLATOR, LAPAROSCOPIC
Model Number 60-6050-098
Medical Device Problem Code Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received in original, unopened packaging.The reported catalog and lot numbers were verified.Visual inspection of the device found a stressed area of tyvek in close proximity to the filter component of the device.There did not appear to be any abnormalities with the seal on the outer edge of the packaging.Dye leak testing was completed to determine if the stressed tyvek caused an opening.Dye leak testing found that the stressed area did cause a breach in the packaging, allowing the dye to leak through the packaging.There was no packaging problem with the seal surrounding the device.The hole in the tyvek allowing the dye leak through the packaging evidences a breach in the sterility of the device.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 8 complaints, regarding 12 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised the following: - that the device is delivered sterile per markings on the device it is standard medical practice to inspect all device prior to use.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The distributor in (b)(6) reported a "tear" on the sterile pouch of the 60-6050-098 device.This would be an obvious defect to the user and was therefore not deemed a reported device failure.However, the complaint device was returned to conmed for evaluation and a sterile breach was found which was likely caused by the device.No patient involvement as this defect was found during incoming inspection.This incident will be reported as a device malfunction with potential for injury.

Brand Name
10' INSUFF TUBING W/O-RING
Common Device Name
INSUFFLATOR, LAPAROSCOPIC
Manufacturer (Section D)
CONSOLIDATED MEDICAL EQUIPMENT
alejandro dumas ave, 11321
complejo industrial chihuahua
chihuahua, 31136
MX  31136
MDR Report Key8125518
Report Number3007305485-2018-00268
Device Sequence Number1913217
Product Code HIF
UDI-Device Identifier10653405012009
UDI-Public(01)10653405012009(17)220925(10)201709264
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K943954
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date09/25/2022
Device Model Number60-6050-098
Device Catalogue Number60-6050-098
Device Lot Number201709264
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/30/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/14/2018
Initial Report FDA Received Date12/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1